Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

What causes hot flush face and appetite loss after taking oral dose of Vitamin K?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3212 Questions
Hi my son was given an oral dose of Vitamin K of 10mg he is 4 years old and 36lbs. He was given it 32 hrs ago but all day he has been experiencing some symptoms that have been concerning me. He is irritable, he has a hot flush face, he is very tired and hasn't eaten anything all day. Do you think these symptoms are reason to be concerned? Thanks,XXXX
Posted Sat, 8 Feb 2014 in Child Health
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Vitamin K Does that often, no worries Detailed Answer: Good Day XXXX I am Dr S XXXXXXX and i would like to help you with your concerns for your sons flushing face. Miss terra i want you to know that it is because of vitamin k administration. Your son might have been administered with 10 mg of vitamin k in less than 10 minutes. It is Very common practice of hastily administering vitamin k by our nursing team and results like flushing are very common. Vitamin K itself does this flushing and when administered at a faster rate than 1mg in a minutes these symptoms exaggerate. Dont worry , these symptoms will go away. All your kid needs is a very good monitoring for hageman factor (Factor 12) and a recommended daily intake of all the balanced nutrition to stay safe and healthy. I want you to know that 55 microgram/day of vitamin k is recommended and should not be exceeded. green tea, spinach, leafy greens, seaweed, broccoli, soybean oil, cow's milk, beef, pork, garbanzo beans are rich in vitamin k. Stay in touch with your paediatrician and keep taking the very best care of your son like this and he will be a gentleman one day soon. Hope Miss terra this answer finds you in good faith. Kindly let me know if you have anything else to ask. Dont forget to close the discussion please. Regards Dr S XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor